Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2001, 8:22 PM EDT for Athens County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 8:22 PM EDT (00:22 UTC)
- Expired
- Apr 9, 2001, 9:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Athens County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 8:25 PM EDT | Hail 1 | Albany, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
807 WUUS51 KRLX 100023 SVRCRW OHC009-100100- /NEW.KRLX.SV.W.0022.100022-100100/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 822 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATHENS COUNTY IN OHIO... * UNTIL 900 PM EDT... * AT 812 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHWESTERN ATHENS COUNTY...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THE STORM ARE ALBANY... <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3933 8224 3924 8226 3923 8214 3932 8215
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:19 PM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Apr 9, 3:19 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 319 PM EDT MON APR 9 2001 DIVERGED CONSIDERABLY FROM MOS GUIDANCE THIS AFTERNOON. THERE IS NO INDICATION THAT THE RIDGING WILL BREAK DOWN AND THE UPPER PATTERN WILL CHANGE UNTIL THE WEEKEND OVER OUR AREA. WITH THE STRONG SOUTHERLY FLOW...ESPECIALLY WEDNESDAY...THE MOS LOOKS WAY TOO LOW ON THE TEMPERATURES. THE AVIATION MOS BEARS THIS OUT AS IT IS 5 TO 10 DEGREES ABOVE MOS TEMPERATURES IN PERIODS 3 AND BEYOND. SO...HAVE GONE CONSIDERABLY HIGHER ON THE TEMPERATURES UNTIL THE WEEKEND APPROACHES. THE PROXIMITY OF THE FRONT OVER NORTHERN SECTIONS OF THE FORECAST AREA WILL MEAN A CHANCE OF SHOWERS THERE PRETTY MUCH FOR A FEW DAYS. HAVE TRIED TO FOCUS THE TIMING ON THE THUNDERSTORMS BUT WITH THE SHOWERS I HAVE NOT TRIED TO GET TOO FANCY AS THERE ARE LITTLE WAVES NOW AND THEN. WENT WITH THE MRF FOR COOLING WITH THE RETURN TO ZONAL FLOW THE BEGINNING OF NEXT WEEK. BUT...HAVE WENT DRY AS I SEE NO REAL GOOD SOURCE OF MOISTURE WITH THE WEST FLOW AND NO REAL GOOD TRIGGERS. SEVERE THUNDERSTORM WATCH SHOULD DIE AT 5. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...SVR TuSTM WATCH UNTIL 5 PM PERRY AND MORGAN COUNTIES. .END/ AAR
In the hours before
Local storm report, Apr 9, 2:35 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
235 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
K
0200 PM ALBANY OH .88 INCH HAIL
04/09/01 ATHENS REPORTED BY
SPOTTERSLocal storm report, Apr 9, 8:13 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0813 PM EDT MON APR 09 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM CREOLA OH .75 INCH HAIL
04/09/01 VINTON EVENT OCCURRED BETWEEN
0750 PM AND 0805 PM
0822 PM GRAFTON WV 1.00 INCH HAIL
04/09/01 TAYLOR EVENT OCCURRED BETWEEN
0807 PM AND 0822 PM
0803 PM GRAFTON WV 1.00 INCH HAIL
04/09/01 TAYLOR EVENT OCCURRED BETWEEN
0733 PM AND 0803 PM
0847 PM ALBANY OH .75 INCH HAIL
04/09/01 ATHENS EVENT OCCURRED BETWEEN
0832 PM AND 0847 PM
0853 PM HEPZIBAH WV 1.00 INCH HAIL
04/09/01 HARRISON EVENT OCCURRED BETWEEN
0838 PM AND 0853 PM
0912 PM CLARKSBURG WV .75 INCH HAIL
04/09/01 HARRISON EVENT OCCURRED BETWEEN
0857 PM AND 0912 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:11 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.